Alert archive / Pennsylvania / Wind Advisories in 2006

Wind Advisory 7, NWS Binghamton, NY

September 1, 20064 counties in Pennsylvania; Delaware County, Sullivan County, New York

NWS Binghamton, NY issued this wind advisory at Sep 1, 2006, 3:16 PM EDT for 4 counties in Pennsylvania; Delaware County, Sullivan County, New York. It took effect at Sep 2, 2006, 2:57 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2006, 3:16 PM EDT (19:16 UTC)
In effect from
Sep 2, 2006, 2:57 AM EDT
Expired
Sep 2, 2006, 3:53 PM EDT
In force
13 hr
Issued by
NWS Binghamton, NY

Counties Delaware County, NY, Sullivan County, NY, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 90 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBGM 011916
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
316 PM EDT FRI SEP 1 2006

...TROPICAL STORM ERNESTO EXPECTED TO BRING STRONG WINDS IN
ADDITION TO HEAVY RAIN TO NORTHEAST PENNSYLVANIA AND SOUTHEAST NEW
YORK...

.THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE THROUGH THE
REGION ON SATURDAY. A STRONG HIGH PRESSURE SYSTEM WILL ALSO RESIDE
OVER NEW ENGLAND. NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK WILL
BE SQUEEZED BETWEEN THESE TWO WEATHER SYSTEMS...WHICH WILL CAUSE
STRONG WINDS TO DEVELOP OVER THE AREA LATE TONIGHT AND SATURDAY.

NYZ062-PAZ044-047-048-072-020330-
/O.NEW.KBGM.WI.Y.0007.060902T0700Z-060902T2000Z/
SULLIVAN-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
316 PM EDT FRI SEP 1 2006

...WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 4 PM EDT SATURDAY.

EASTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS BETWEEN 45 AND
50 MPH WILL DEVELOP SATURDAY MORNING OVER THE HIGHER ELEVATIONS OF
THE WESTERN CATSKILLS AND NORTHERN POCONOS. WIND SPEEDS ARE
EXPECTED TO BE LESS DOWN IN THE VALLEYS WITH SPEEDS OF 10 TO 20
MPH MORE COMMON...GUSTING AT TIMES NEAR 30 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED ALONG WITH GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...CAN DOWN TREES AND CAUSE POWER
INTERRUPTIONS.

$$

JAB
5 follow-up statements
000 
WWUS71 KBGM 020152
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
952 PM EDT FRI SEP 1 2006

...TROPICAL STORM ERNESTO EXPECTED TO BRING STRONG WINDS IN
ADDITION TO HEAVY RAIN TO NORTHEAST PENNSYLVANIA AND SOUTHEAST
NEW YORK...

.THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE THROUGH THE
REGION ON SATURDAY. A STRONG HIGH PRESSURE SYSTEM WILL ALSO
RESIDE OVER NEW ENGLAND. NORTHEAST PENNSYLVANIA AND CENTRAL NEW
YORK WILL BE SQUEEZED BETWEEN THESE TWO WEATHER SYSTEMS...WHICH
WILL CAUSE STRONG WINDS TO DEVELOP OVER THE AREA LATE TONIGHT AND
SATURDAY.

NYZ062-PAZ044-047-048-072-021000-
/O.CON.KBGM.WI.Y.0007.060902T0700Z-060902T2000Z/
SULLIVAN-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
952 PM EDT FRI SEP 1 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM EDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM EDT SATURDAY.

EASTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS BETWEEN 45 AND 50 MPH
WILL DEVELOP SATURDAY MORNING OVER THE HIGHER ELEVATIONS OF THE
WESTERN CATSKILLS AND NORTHERN POCONOS. WIND SPEEDS ARE EXPECTED
TO BE LESS DOWN IN THE VALLEYS WITH SPEEDS OF 10 TO 20 MPH MORE
COMMON...GUSTING AT TIMES NEAR 30 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED ALONG WITH GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...CAN DOWN TREES AND CAUSE POWER
INTERRUPTIONS.

$$
000 
WWUS71 KBGM 020657
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
257 AM EDT SAT SEP 2 2006

...TROPICAL STORM ERNESTO EXPECTED TO BRING STRONG WINDS IN
ADDITION TO HEAVY RAIN TO NORTHEAST PENNSYLVANIA AND SOUTHEAST
NEW YORK...

.THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE THROUGH THE
REGION ON SATURDAY. A STRONG HIGH PRESSURE SYSTEM WILL ALSO
RESIDE OVER NEW ENGLAND. NORTHEAST PENNSYLVANIA AND CENTRAL NEW
YORK WILL BE SQUEEZED BETWEEN THESE TWO WEATHER SYSTEMS...WHICH
WILL CAUSE STRONG WINDS TO DEVELOP OVER THE AREA LATE TONIGHT AND
SATURDAY.

NYZ057-PAZ040-021500-
/O.EXA.KBGM.WI.Y.0007.060902T0700Z-060902T2000Z/
DELAWARE-NORTHERN WAYNE-
257 AM EDT SAT SEP 2 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

EASTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS BETWEEN 40 AND 50 MPH
WILL DEVELOP BY LATE SATURDAY MORNING OVER THE HIGHER ELEVATIONS
OF THE WESTERN CATSKILLS AND NORTHERN POCONOS. WIND SPEEDS ARE
EXPECTED TO BE LESS DOWN IN THE VALLEYS WITH SPEEDS OF 10 TO 20
MPH MORE COMMON...GUSTING AT TIMES NEAR 30 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED ALONG WITH GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...CAN DOWN TREES AND CAUSE POWER
INTERRUPTIONS.

$$

NYZ062-PAZ044-047-048-072-021500-
/O.CON.KBGM.WI.Y.0007.060902T0700Z-060902T2000Z/
SULLIVAN-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
257 AM EDT SAT SEP 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

EASTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS BETWEEN 40 AND 50 MPH
WILL DEVELOP BY LATE SATURDAY MORNING OVER THE HIGHER ELEVATIONS
OF THE WESTERN CATSKILLS AND NORTHERN POCONOS. WIND SPEEDS ARE
EXPECTED TO BE LESS DOWN IN THE VALLEYS WITH SPEEDS OF 10 TO 20
MPH MORE COMMON...GUSTING AT TIMES NEAR 30 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED ALONG WITH GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...CAN DOWN TREES AND CAUSE POWER
INTERRUPTIONS.

$$
000 
WWUS71 KBGM 020717
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
317 AM EDT SAT SEP 2 2006

...TROPICAL STORM ERNESTO EXPECTED TO BRING STRONG WINDS IN
ADDITION TO HEAVY RAIN TO NORTHEAST PENNSYLVANIA AND SOUTHEAST
NEW YORK...

.THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE THROUGH THE
REGION ON SATURDAY. A STRONG HIGH PRESSURE SYSTEM WILL ALSO
RESIDE OVER NEW ENGLAND. NORTHEAST PENNSYLVANIA AND CENTRAL NEW
YORK WILL BE SQUEEZED BETWEEN THESE TWO WEATHER SYSTEMS...WHICH
WILL CAUSE STRONG WINDS TO DEVELOP OVER THE AREA LATE THIS
MORNING.


NYZ057-062-PAZ040-044-047-048-072-021630-
/O.CON.KBGM.WI.Y.0007.000000T0000Z-060902T2000Z/
DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
317 AM EDT SAT SEP 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

EASTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS BETWEEN 40 AND 50 MPH
WILL DEVELOP BY LATE SATURDAY MORNING OVER THE HIGHER ELEVATIONS
OF THE WESTERN CATSKILLS AND NORTHERN POCONOS. WIND SPEEDS ARE
EXPECTED TO BE LESS DOWN IN THE VALLEYS WITH SPEEDS OF 10 TO
20 MPH MORE COMMON...GUSTING AT TIMES NEAR 30 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED ALONG WITH GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...CAN DOWN TREES AND CAUSE POWER
INTERRUPTIONS.

$$
000 
WWUS71 KBGM 021412
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1012 AM EDT SAT SEP 2 2006

...THE REMNANTS OF ERNESTO STILL EXPECTED TO BRING STRONG WINDS TO
THE HIGHER TERRAIN OF THE POCONOS IN NORTHEAST PENNSYLVANIA AND
THE CATSKILLS OF NEW YORK INTO THIS AFTERNOON...

.THE REMAINS OF ERNESTO WILL MOVE NORTHWARD THROUGH NEW YORK AND
PENNSYLVANIA TODAY. A STRONG HIGH PRESSURE SYSTEM WILL ALSO RESIDE
OVER NEW ENGLAND. NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK WILL
BE SQUEEZED BETWEEN THESE TWO WEATHER SYSTEMS...WHICH WILL CAUSE
STRONG WINDS TO PERSIST OVER THE AREA,

NYZ057-062-PAZ040-044-047-048-072-022000-
/O.CON.KBGM.WI.Y.0007.000000T0000Z-060902T2000Z/
DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1012 AM EDT SAT SEP 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

EASTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS BETWEEN 40 AND 50 MPH
WILL CONTINUE OVER THE HIGHER ELEVATIONS OF THE WESTERN CATSKILLS
AND THE POCONOS. WINDS ARE EXPECTED TO BE LESS DOWN IN THE VALLEYS
WITH SPEEDS OF 10 TO 20 MPH MORE COMMON...GUSTING AT TIMES NEAR 30
MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED ALONG WITH GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...CAN DOWN TREES AND CAUSE POWER
INTERRUPTIONS.

$$

MJ
000 
WWUS71 KBGM 021953
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
353 PM EDT SAT SEP 2 2006


NYZ057-062-PAZ040-044-047-048-072-022100-
/O.CAN.KBGM.WI.Y.0007.000000T0000Z-060902T2000Z/
DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
353 PM EDT SAT SEP 2 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED THIS AFTERNOON ACROSS THE HIGHER ELEVATIONS
OF THE WESTERN CATSKILLS AND POCONOS. THE WIND ADVISORY THAT WAS
IN EFFECT HAS BEEN ALLOWED TO EXPIRE. 

$$

RRM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Sep 1, 10:51 AM EDT, 4 hours 25 minutes earlier.

Area forecast discussion, Sep 1, 10:51 AM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1051 AM EDT FRI SEP 1 2006

.SHORT TERM /REST OF TODAY/...
NO SIGNIFICANT CHANGES TO FORECAST TODAY WITH THIN CIRRUS FINGER
LAKES NORTH...AND MAINLY CLOUDY SOUTH OF NY BORDER.

LOOKING TOWARD ERNESTO...WE HAVE DONE AN EXTENSIVE
UA/SFC/RADAR/SATL TREND ANALYSIS TODAY AND DO NOT LIKE THE LOOKS
OF THE CURRENT PRECIP SHIELD AND REFUSAL OF ERNESTO TO MAKE THE
INITIAL JOG TO THE WEST THUS FAR. IT IS HOWEVER RUNNING INTO A
BRICK WALL WITH STRONG DRY AIR UNDER 850-500 MB RIDGE. 300 MB FLOW
WAS S-SW AND ALSO DOES NOT BODE WELL FOR A SHARP TURN TOWARD WRN
PA-WRN NY IN THE NEXT 24 HRS. HEIGHT FALL PATTERNS SHOW LITTLE TO NO
DEEPENING OF UL LOW TO OUR WEST EITHER INDICATING A WEAKER SYSTEM
WITH LESS PULL TO DRAW PRECIP WWD. WE STILL THINK THAT AS LOW PRES
MOVES INTO THE RIDGING...IT WILL SLOW A BIT...WEAKEN AND COME UNDER
MORE INFLUENCE FROM SELY 850-500 MB LLVL FLOW SO IT WILL PROBABLY
TURN GRADUALLY WEST...BUT WE THINK NOT AS FAR AS CURRENT GFS
PROJECTIONS. THIS WOULD RESULT IN AN INCREASE IN LLVL CONVERGENCE
ACROSS OUR FA...AND THEREFORE WE BELIEVE CURRENT FCST RAIN AMOUNTS
ARE SLIGHTLY UNDERDONE...ESPLY AS REMNANTS WILL BE MOVING IN
UNDERNEATH AN INCREASING JET ENTRANCE REGION. THIS WOULD BE ESPLY
TRUE FOR THE CHEMUNG BASIN AND NORTH BRANCH SUSQHEHANNA...WITH
LOCAL PROBLEMS ELSEWHERE. ANOTHER CONCERN WILL BE FOR EXCESSIVELY
STRONG E-SELY FLOW IMPINGING ON POCONOS AND SRN CATSKILLS WHERE A
SECONDARY MAX OF PRECIP IS LIKELY TO AFFECT THE DELAWARE BASINS.
MOST FLOOD PROBLEMS WILL BE OF SMALL STREAM VARIETY ACROSS MUCH OF
THE REGION...BUT OUR RIVER SYSTEMS /PARTICULARLY THE HEADWATERS/
ARE ALSO NOT OUT OF THE WOODS ESPLY IF WE GET SOLIDLY INTO THE 2-3
INCH RAINFALL RANGE...WHICH WE BELIEVE IS BECOMING MORE LIKELY FOR
OUR NEPA AND CNTRL SRN TIER COUNTIES. AFOREMENTIONED STRONG LLVL JET
PROGGED TO BE 60- 70 KTS WHICH BRINGS A WIND HAZARD CONCERN INTO
PLAY FOR OUR HIGHER ELEVATIONS ON TOP OF EVERYTHING ELSE. NEED TO
DIGEST ALL 12Z GUIDANCE...BUT SUSPECT WE WILL BE ISSUING WIND
ADVISORIES FOR AT LEAST PARTS OF THE AREA BY THE END OF THE DAY.
-JAB
&&

.PREV DISCUSSION...
 /ISSUED 500 AM EDT FRI SEP 1 2006/

SHORT TERM (TODAY - SATURDAY)...
BUSY MORNING WITH RESPECT TO POTENTIAL IMPACTS OF REMNANTS OF T.S.
ERNESTO AS THE STORM APPROACHES FA.  GFS HAS HAD GOOD HANDLE ON
SYSTEM ALMOST ALL THE WAY THRU AS WELL AS CANADIAN GEM.  BOTH MODELS
TRACK SYSTEM INTO SRN PA SATURDAY MORNING AS DOES OFFICIAL TRACK
FROM NHC.  INITIALIZATION PER GFS BASED ON 00Z DATA HANDLES SYSTEM
WELL WRT SFC/UPPER LEVEL FEATURES.

SFC HIGH REMAINS OVER QUEBEC TODAY THEN GETS SHUNTED EAST BY
EVENING.  PRESSURE GRADIENT BTWN APPROACHING STORM AND HIGH CENTER
WILL INCREASE AFTER MIDNIGHT.  WINDS WILL PICK UP OUT OF THE EAST
AFTER 06Z...WITH GFS INDICATING WINDS INCREASING TO BTWN 50-60KTS
FROM 1-2KFT LATE TONIGHT.  ALTHOUGH THIS IS LIKELY OVERDONE...NO
QUESTION THAT STRONG WINDS COULD BE FELT IN THE HIGHER TERRAIN
TONIGHT...ESPECIALLY IN CATSKILLS AND ON POCONO PLATEAU AT
ELEVATIONS HIGHER THAN 1500FT.  WIND GUSTS TO 40 MPH WILL BE
POSSIBLE.  HAVE OPTED TO HOLD OFF ON WIND ADVISORY FOR TIME BEING TO
SEE HOW WINDS MATERIALIZE.  THIS WILL HAVE TO BE MONITORED BY LATER
SHIFTS.

MAIN CONCERN CENTERS ON HVY RN POTENTIAL TONIGHT AND SATURDAY.
ALTHOUGH DRY AIR IS IN PLACE ACROSS A GOOD PORTION OF CWA THIS
MORNING...AIRMASS WILL SATURATE RAPIDLY AFTER 06Z.  GEM/GFS INDICATE
PCPN WILL BEGIN ACROSS NEPA AND SPREAD NORTH LATE TONIGHT.  UL SPEED
MAX CAPTURED IN 00Z UA DATA WILL LIFT OUT VERY SLOWLY WITH AREA IN
RRQ OF FEATURE.  THIS WILL ENHANCE DIVERGENCE ACROSS NEPA/WESTERN
ZONES TONIGHT.  FURTHER EAST...STRONG LL FLOW OUT OF E-SE WILL BRING
IN MOISTURE TO CATSKILLS/POCONOS.  ENHANCED LIFT IN FAVORED UPSLOPE
AREAS SHOULD LEAD TO LOCALLY HEAVY RAINFALL.   QUESTION MARK CENTERS
ON I-81 CORRIDOR IN NYS AS DOWNSLOPE COULD LIMIT RAINFALL IN THESE
AREAS WITH A QPF MIN FROM KBGM NORTHWARD.

BASED ON LATEST GUIDANCE FROM MODELS AND FCST TRACK FROM NHC/HPC
HAVE ISSUED FLASH FLOOD WATCH FOR FINGER LAKES...TWIN TIERS AND
CATSKILLS/POCONOS FROM 06Z SAT THROUGH 00Z SUN.  WIDESPREAD RAINFALL
OF 1 TO 2 INCHES EXPECTED ACROSS THE AREA WITH LOCALLY HIGHER
AMOUNTS ON ORDER OF 3 INCHES POSSIBLE.  SOIL MOISTURE IS STILL HIGH
FROM TUESDAYS RAINFALL OF 1 TO 2.5 INCHES AS VERY LITTLE EVAP HAS
OCCURRED THIS WEEK.  FFG VALUES IN FFA AREA IS APPROX 2 INCHES OR
LOWER FOR A 12-HR PERIOD.  IF SYSTEM SLOWS OR SHIFTS JUST A TAD
FURTHER EAST...MORE WIDESPREAD FLOODING COULD BE POSSIBLE.  -PB

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
IF GFS/HPC TIMING IS ON...RAIN WILL BE LIFTING NORTH AND DWINDLING
TO SHOWERS SAT EVENING AND SUNDAY. SLIGHTLY SLOWER TIMING OF
ENSEMBLES AND CANADIAN GGEM...AND EVEN WRF/NAM WOULD SUGGEST KEEPING
FAIRLY HIGH POPS FOR THE SAT NIGHT PERIOD. SUNDAY NIGHT AND MONDAY
SEEMS TO BE A PRETTY GOOD SALVAGE DAY FOR THE HOLIDAY WEEKEND WITH
WEAK RIDGING. PERHAPS NOT MUCH IN THE WAY OF SUNSHINE...BUT
CONDITIONS APPEAR SHOWER FREE. FOLLOWED HPC GUIDANCE FROM THIS
MORNING PRETTY CLOSELY MONDAY THROUGH THURSDAY WHICH ALLOWS FOR
THE GTLKS/OH VLY LOW TO LIFT OUT TUES AND WEDS WITH HIGH PRESSURE
IN TRAIL ON THURSDAY.

AVIATION (01/06Z - 02/06Z)...
VFR CONDS PREVAIL THROUGH PERIOD WITH BKN CIGS AROUND 20KFT THROUGH
00Z.  MVFR CONDS AT KELM AS VSBYS REDUCED IN FOG TO 1SM. OCNL LIFR
WITH CIGS BLO 200FT AND DENSE FOG OF 1/4SM POSSIBLE BTWN 08-12Z.
WINDS FROM E-NE TODAY...INCREASING TO 10-20KTS AFTER 00Z AS REMNANTS
OF TROPICAL STORM ERNESTO APPROACHES.  -PB

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...FLASH FLOOD WATCH FOR NYZ015>017-022>025-055>057-062 FROM 2 AM
EDT SAT THROUGH 8 PM EDT SUN.
.PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 FROM 2 AM
EDT SAT THROUGH 8 PM EDT SUN.

&&
Hazardous weather outlook, Sep 1, 6:57 AM EDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
657 AM EDT FRI SEP 1 2006

NYZ015>017-022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-
072-020900-
BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA-
LUZERNE-NORTHERN WAYNE-OTSEGO-PIKE-SCHUYLER-SENECA-SOUTHERN CAYUGA-
SOUTHERN WAYNE-STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-
YATES-
657 AM EDT FRI SEP 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

RAIN IN ASSOCIATION WITH THE REMNANTS OF TROPICAL STORM ERNESTO WILL
OVERSPREAD THE REGION AFTER MIDNIGHT.  THE POTENTIAL EXISTS FOR
HEAVY RAIN STARTING LATE TONIGHT AND TOWARD THE DAYLIGHT HOURS ON
SATURDAY.

IN ADDITION...WINDS WILL INCREASE OUT OF THE EAST TO 10-20 MPH.
GUSTS OF UP TO 30 MPH CAN BE EXPECTED TOWARD MORNING.  THE HIGHEST
TERRAIN IN THE CATSKILLS AND POCONOS COULD SEE WIND GUSTS TO 40
MPH.  THE COMBINATION OF WET GROUND AND STRONG WINDS MAY DOWN TREES
AND CAUSE POWER OUTAGES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY RAINFALL WILL CONTINUE ON SATURDAY...WITH POTENTIAL FOR FLASH
FLOODING.  WIDESPREAD AMOUNTS OF 1 TO 2 INCHES...ALONG WITH LOCALLY
HIGHER AMOUNTS COULD INITIATE FLOODING OF CREEKS...STREAMS AND AREA
RIVERS.  PLEASE REFER TO WGUS71 ALBFFABGM FOR THE LATEST ON THIS
POTENTIAL FLOOD SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.  HOWEVER...RAINFALL
SPOTTERS ARE URGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH
RAINFALL AMOUNTS OF GREATER THAN ONE INCH.

NYZ009-018-036-037-020900-
MADISON-NORTHERN ONEIDA-ONONDAGA-SOUTHERN ONEIDA-
657 AM EDT FRI SEP 1 2006

.DAY ONE...TODAY AND TONIGHT

RAIN IN ASSOCIATION WITH THE REMNANTS OF TROPICAL STORM ERNESTO WILL
OVERSPREAD THE REGION LATE TONIGHT.  ISOLATED HEAVY RAIN WILL BE
POSSIBLE TOWARD MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN WILL CONTINUE ON SATURDAY...WITH ISOLATED HEAVY RAIN CONTINUING
THROUGHOUT THE DAY.  AT THIS TIME...THE POTENTIAL FOR FLOODING IS
LOW IN THIS AREA.  HOWEVER...ANY SHIFT OR SLOWER MOVEMENT TO THIS
STORM COULD LEAD TO HIGHER RAINFALL TOTALS.  PLEASE REFER TO LATER
FORECASTS AND STATEMENTS REGARDING THIS STORM.

IN ADDITION...WINDS WILL INCREASE OUT OF THE EAST TO 10-20 MPH.
GUSTS OF UP TO 35 MPH CAN BE EXPECTED.  THE COMBINATION OF WET GROUND
AND STRONG WINDS MAY DOWN TREES AND CAUSE POWER OUTAGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.  HOWEVER...RAINFALL
SPOTTERS ARE URGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH
RAINFALL AMOUNTS OF GREATER THAN ONE INCH.

PB

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 4:35 AM EDTFlash Flood WatchBGMBradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more39 hr

Nearby

Wind Advisories in Pennsylvania, 2006Wind Advisories in New York, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.